Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Reduction in principal fiber bundles:
Covariant Euler-Poincaré equations

Authors: Marco Castrillón López, Tudor S. Ratiu and Steve Shkoller
Journal: Proc. Amer. Math. Soc. 128 (2000), 2155-2164
MSC (1991): Primary 53C05, 53C10
Published electronically: November 1, 1999
MathSciNet review: 1662269
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\pi:P\rightarrow M^n$ be a principal $G$-bundle, and let ${\mathcal{L}}:J^1P \rightarrow \Lambda^n(M)$ be a $G$-invariant Lagrangian density. We obtain the Euler-Poincaré equations for the reduced Lagrangian $l$ defined on ${\mathcal C}(P)$, the bundle of connections on $P$.

References [Enhancements On Off] (What's this?)

  • 1. M.F. Atiyah, Complex analytic connections in fiber bundles, Trans. Amer. Math. Soc. 85 (1957), 181-207. MR 19:172c
  • 2. D.J. Eck, Gauge-natural bundles and generalized gauge theories, Mem. Amer. Math. Soc. 247 (1981). MR 84a:58015
  • 3. J. Eells, L. Lemaire, A Report on Harmonic Maps, Bull. London Math. Soc., 10 (1978), 1-68. MR 82b:58033
  • 4. P.L. García, Gauge algebras, curvature and symplectic structure, J. Differential Geometry 12 (1977), 209-227. MR 58:31220
  • 5. S. Kobayashi, K. Numizu, Foundations of Differential Geometry, John Wiley & Sons, Inc. (Interscience Division), New York, Volume I, 1963; Volume II, 1969. MR 27:2945; MR 38:6501
  • 6. J. Marsden, G. Patrick, and S. Shkoller, Multisymplectic geometry, variational integrators, and nonlinear PDES, Comm. Math. Phys., to appear.
  • 7. J.E. Marsden, T.S. Ratiu, Introduction to Mechanics and Symmetry, Texts in Applied Mathematics 17, Springer-Verlag, 1994. MR 95i:58073

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C05, 53C10

Retrieve articles in all journals with MSC (1991): 53C05, 53C10

Additional Information

Marco Castrillón López
Affiliation: Departmento de Geometría y Topología, Universidad Complutense de Madrid, 28040 Madrid, Spain

Tudor S. Ratiu
Affiliation: Departement de Mathematiques, Ecole Polytechnique federale, Lausanne, CH - 1015 Lausanne, Switzerland

Steve Shkoller
Affiliation: CNLS, MS-B258, Los Alamos, New Mexico 87545; CDS, California Institute of Technology, 107-81, Pasadena, California 91125
Address at time of publication: Department of Mathematics, University of California, Davis, California 95616

Received by editor(s): August 24, 1998
Published electronically: November 1, 1999
Communicated by: Roe Goodman
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society